It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-27-2007, 12:41 PM   #1
Member
(female)
 
Join Date: Aug 2007
Location: Vallejo, CA USA
Posts: 51
nerfmom HB User
new to the board

I am new to the board. My husband is 84 and started having seizures in his early 70's. He has been on Dilantin since the seizures started and was in pretty good control for several years. When the seizures started again, he was also started on Gabapentin 600mg three times daily. His seizures continued at one every several months. We moved to another city and his new doctor started him on Keppra 750mg. twice a day along with his 390mg of Dilantin and gradually stopped the Gabapentin. He hasn't had ANY seizures since. But, we noticed that he developed hiccups after starting on the Keppra. I have been on-line checking to see if the hiccups could be drug related or not. There is some info regarding this issue and that the combo of both meds may be the cause of the hiccups. Has anyone else had this side effect?

 
Old 08-27-2007, 01:37 PM   #2
Senior Veteran
(female)
 
Join Date: May 2006
Posts: 733
SentenceDoing HB User
Re: new to the board

Just wanted to say welcome to the board, nerfmom. I take Keppra, and am one of the lucky ones without side effects from it. Keppra can cause a number of side effects, though I haven't heard of hiccups being one of them. Someone else on the board might be able to give you more info, though. Everyone is very helpful here.

 
Sponsors Lightbulb
   
Old 08-27-2007, 02:01 PM   #3
Veteran
(female)
 
Join Date: Jun 2006
Location: Florida
Posts: 425
Sherri5186 HB User
Re: new to the board

Hi nerfmom,

I too wanted to welcome you to the board.I have never heard
of hiccups from Keppra and I have been on Keppra for about 4
years now.But,I have never been on Keppra and Dilantin combined.
I hope you can find the info. you are looking for.

Good-luck,Sherri

 
Old 08-27-2007, 02:29 PM   #4
Member
(female)
 
Join Date: Aug 2007
Location: Vallejo, CA USA
Posts: 51
nerfmom HB User
Re: new to the board

Thank you for the welcome.

 
Old 08-27-2007, 06:14 PM   #5
Senior Veteran
(female)
 
Join Date: Jul 2005
Location: north of somewhere nice
Posts: 1,477
neurowreck HB User
Re: new to the board

Welcome to the board. You can look up drug interactions online and find sites that let you list all the meds someone is on, and they kick out a list of interactions and possible side effects..... just an idea.

 
Old 08-28-2007, 09:12 AM   #6
Senior Veteran
(male)
 
Join Date: Jan 2005
Location: St Cloud, MN
Posts: 1,232
Travis from MN HB UserTravis from MN HB UserTravis from MN HB User
Re: new to the board

The only thing I can think about that causes me to hiccup (yes I'm on Keppra) is the fast food industry's soda thats over carbonated. For some reason THAT makes me hiccup compared to can or bottle or soda.

However dry unprompted out of the blue... NO I have not had that happen. I've been on Keppra for over 6 or 7 years. At 3000mg/day until last year. Have been on meds since the early 1980's (basicly the majority of my life).

I have not been on Gabapentin (ever).

--Travis

 
Old 08-28-2007, 12:32 PM   #7
Senior Veteran
(female)
 
Join Date: Jul 2005
Location: north of somewhere nice
Posts: 1,477
neurowreck HB User
Re: new to the board

I"ve been on Gabapentin/Neurontin for 11 years- no hiccups, except when I take my first swig of a soda....otherwise, I'm ok

 
Old 08-29-2007, 10:38 AM   #8
Senior Veteran
(female)
 
Join Date: May 2006
Posts: 733
SentenceDoing HB User
Re: new to the board

Wow, I just thought of something-- for the past few years, I noticed that almost every day, I'll feel like I have to burp, but it turns into a hiccup instead. But a while back, I learned how to stop hiccups at the beginning, so they don't keep going. So I don't even think of it anymore, but if I didn't know how to stop hiccups, I'd have them almost every day, sooo... maybe there is something to that Keppra-hiccup thing... because that didn't start with me until a few years ago, around the time when I started taking Keppra...
Now I'm really curious.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Site suggestions and suggestions for new board topics >> Administrator Suggestions for New Boards 0 02-10-2007 11:31 AM
All over the Board!! Jenetti HealthBoards Testimonials 0 09-26-2004 03:41 AM
Board Eligible vs Board Certified Sara5678 Back Problems 4 09-12-2004 02:32 AM
Use of this board...... moderator2 Registration/Membership/Site Problems 1 09-11-2003 09:01 AM
Board Use Reminder moderator2 Registration/Membership/Site Problems 13 05-16-2003 09:13 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



030free (19), 92261 (11), Positive Cynic (9), Travis from MN (7), Nicole K (6), heyloe (5), cardshark (4), neurowreck (3), webartethan (2), Looking4aAnswer (2)

Site Wide Totals

teteri66 (1177), MSJayhawk (1004), Apollo123 (903), Titchou (847), janewhite1 (823), Gabriel (758), ladybud (753), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 09:39 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!